Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 06:49:27 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640605
  • Total Topics: 48657
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 176
Total: 180

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started Treatment with ATRIPLA and I am worried about my weight  (Read 982 times)

0 Members and 1 Guest are viewing this topic.

Offline jody02

  • member
  • Posts: 1
Hello my name is Joe I just started treatment on Atripla a week ago, I have not noticed any weight gain as of yet.  I have lost muscle mass, I currently weighs 165 which I usually weigh around 195.  I just got out of the hospital with stomach problems.  I lost at least 10 to 15 pounds while I was in the hospital because I was on clear liquids.  After being out of the hospital for a week and being on Atripla I am now eating regular meals.  I am also taking liquid vitamin supplements and protein shakes.  Once I get back up to 175 I will go back to the gym and start weight training.  I surely hope that Atripla will work for me as it has worked for some of you. 

Offline justaguy

  • Member
  • Posts: 83
Re: Just started Treatment with ATRIPLA and I am worried about my weight
« Reply #1 on: November 10, 2009, 11:25:46 PM »
It's worked for me.  I was slightly under my normal weight of 165 lbs when I started.  I'm now at 175 lbs, which isn't normal for me at all, but I'm not complaining.  Just need to get back to the gym and tone it.

The proof is in my numbers.  CD4 rising, VL is undetectable.

Good luck!
Estimated infection: 3/2008
Tested HIV positive: 3/31/2009
CD4 136/unknown %/VL 150,000: 4/6/2009
Started Atripla 4/17/2009
CD4 255/19%/VL 409 5/27/2009
CD4 247/??/VL 161 6/27/2009
CD4 257/21%/VL 60 7/22/2009
CD4 352/22%/VL Undetectable 10/21/2009
CD4 490/27%/VL Undetectable 2/15/2010
CD4 397/?/VL Undetectable 7/2/2010

Offline Cosmicdancer

  • Member
  • Posts: 150
Re: Just started Treatment with ATRIPLA and I am worried about my weight
« Reply #2 on: November 11, 2009, 12:06:10 PM »
Hi Joe, I've been on Atripla almost 2 years and my weight has held steady at about 175 the whole time.  I eat well, but only seem to work out about once a week because of my job schedule.  I've had very minimal side effects from it, aside from waking up at about 4 am sometimes, not often, and having trouble falling back to sleep. 

Hopefully you won't get a rash, but if you do it typically lasts just a few days.  Mine appeared on my legs mainly about 10 days after I started Atripla, but it went away in a couple of days, and as I said I've had only minor side effects from it.  I don't have weird dreams, just the occassional poor night's sleep.  I'm happy with how it's working for me. 
Summer, 2007 - &$#@?
November, 2007 - Tested poz, 300,000 vl, 560 cd4
Feb, 2008 - 57,000 vl, 520 cd4, started Atripla
June, 2008 - undetectable, 612 cd4
January, 2009 - undetectable, 670 cd4
May, 2009 - undetectable, 593 cd4
Sept, 2009 - 83 vl, 763 cd4, 34%
Dec, 2009 - undetectable, 889 cd4, 32%
April, 2010 - undetectable, 860 cd4, 31%
October, 2010 - undetectable, 800 cd4, 38%
April, 2011 - undetectable, t-cell test not done
October, 2011 - undetectable
April, 2012 - undetectable, 850 cd4, 39%
November, 2012 - undetectable, 901 cd4, 41%
April, 2013 - undetectable, 846 cd4, 36%
October, 2013 - undetectable
May, 2014 - undetectable, 784 cd4, 48%

Offline ruralguy

  • Member
  • Posts: 141
Re: Just started Treatment with ATRIPLA and I am worried about my weight
« Reply #3 on: November 11, 2009, 12:15:10 PM »
I've been on itsince mid-September.  I feel like I have to eat more than I used to to keep my weight from dropping.  But most likely this is because I don't drink as much alcohol .... so I need more sugar, etc than before.  So it is only indirectly related to the drug.

I moved my dose to the morning (no problem) and that takes away any issues with timing of meals.  I also seem to sleep better than when I took it before bed but I don't know why that is true.

I didn't really have any problems getting used to it after a few light-headed mornings.  I got to undetectable in only 3 weeks.  But I don't have any tests yet for CD4 or lipids, etc

Good luck and keeps us posted.
tested positive June 19, 2009
7/3/09 vrl 9000 cd4 - 300
8/14/09 cd4 - 350, 20%
started Atripla 9/14/09
10/5/09 vrl undetectable, WOW so fast!
12/28/09 vrl undetectable, CD4 - 615  27% cholesterol down, kidney function normal
4/26/10 vrl undetectable, CD4-600, kidney and liver numbers normal
9/9/10 vrl undetectable, CD4-685
1/3/11 vrl undetectable, CD4-700
all 2011 and Jan 2012 visits vrl undetectable CD4 ranged from 715-645
5/7/2012  vrl undetectable, CD4-615, all liver, kidney, lipids, heart functions, etc normal


On Atripla:  "Your mileage may vary"

Offline tommy246

  • member
  • Member
  • Posts: 435
Re: Just started Treatment with ATRIPLA and I am worried about my weight
« Reply #4 on: November 11, 2009, 12:40:01 PM »
i to am havivng those sugar cravings since cutting back on the drink now prefer a snicker bar to a cool beer sad days indeed lol
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.